Alert archive / Alabama / Gale Warnings in 2022

Gale Warning 10, NWS Mobile, AL

December 20, 2022

NWS Mobile, AL issued this gale warning at Dec 20, 2022, 4:12 AM CST. It took effect at Dec 20, 2022, 12:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 20, 2022, 4:12 AM CST (10:12 UTC)
In effect from
Dec 20, 2022, 12:00 PM CST
Expired
Dec 21, 2022, 12:00 AM CST
In force
12 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

957 
WHUS74 KMOB 201012
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
412 AM CST Tue Dec 20 2022

GMZ632-201900-
/O.CAN.KMOB.GL.W.0009.000000T0000Z-221220T1200Z/
/O.EXT.KMOB.SC.Y.0059.221220T1012Z-221220T1800Z/
/O.NEW.KMOB.GL.W.0010.221220T1800Z-221221T0600Z/
/O.NEW.KMOB.SC.Y.0060.221221T0600Z-221221T1800Z/
Mississippi Sound-
412 AM CST Tue Dec 20 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT CST 
TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON 
CST WEDNESDAY...

* WHAT...For the Gale Warning, northeast winds increasing to
  around 25 kt with gusts around 35 kt. For the Small Craft
  Advisory, northeast winds 15 to 25 kt with gusts up to around 30 
  kt. Waves 2 to 3 ft. 

* WHERE...Mississippi Sound.

* WHEN...For the Gale Warning, from noon today to midnight CST
  tonight. For the Small Craft Advisory, until noon CST today and
  again from midnight tonight to noon CST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ631-655-675-201900-
/O.EXT.KMOB.SC.Y.0058.000000T0000Z-221220T1800Z/
/O.NEW.KMOB.GL.W.0010.221220T1800Z-221221T0600Z/
/O.NEW.KMOB.SC.Y.0060.221221T0600Z-221221T1800Z/
Southern Mobile Bay-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
412 AM CST Tue Dec 20 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST WEDNESDAY...

* WHAT...For the Gale Warning, northeast winds 20 to 30 kt with
  gusts of 35 to 40 kt. For the Small Craft Advisory, east to 
  northeast winds 15 to 25 kt with gusts around 30 kt. Seas 
  building to 5 to 7 feet near shore and 7 to 9 feet well offshore
  tonight. Waves over southern Mobile Bay 2 to 3 feet.

* WHERE...Southern Mobile Bay, Coastal waters from Okaloosa 
  Walton County Line FL to Pensacola FL out 20 NM and Waters 
  from Okaloosa Walton County Line FL to Pensacola FL from 20 to 
  60 NM.

* WHEN...For the Gale Warning, from noon today to midnight CST
  tonight. For the Small Craft Advisory, until noon CST today and
  again from midnight tonight to noon CST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ650-670-201900-
/O.EXT.KMOB.GL.W.0009.000000T0000Z-221221T0600Z/
/O.EXT.KMOB.SC.Y.0059.221221T0600Z-221221T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
412 AM CST Tue Dec 20 2022

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST WEDNESDAY...

* WHAT...For the Gale Warning, east to northeast winds 20 to 30 kt
  with gusts up to 40 kt. For the Small Craft Advisory, northeast
  winds 20 to 25 kt with gusts up to 30 kt. Seas building to 5 to
  7 feet near shore and 7 to 9 feet well offshore tonight.

* WHERE...Mississippi Sound, Coastal waters from Pensacola FL to 
  Pascagoula MS out 20 NM and Waters from Pensacola FL to 
  Pascagoula MS from 20 to 60 NM. 

* WHEN...For the Gale Warning, until midnight CST tonight. For 
  the Small Craft Advisory, from midnight tonight to noon CST 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ633>636-201900-
/O.EXB.KMOB.SC.Y.0059.221220T1800Z-221221T0600Z/
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
412 AM CST Tue Dec 20 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

* WHAT...Northeast winds up to around 20 kt with gusts over 25 kt
  and waves 1 to 2 ft expected.

* WHERE...Perdido Bay, Pensacola Bay System, Western  
  Choctawhatchee Bay and Eastern Choctawhatchee Bay.

* WHEN...From noon today to midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ630-201900-
/O.EXT.KMOB.SC.Y.0058.000000T0000Z-221221T1800Z/
Northern Mobile Bay-
412 AM CST Tue Dec 20 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST WEDNESDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and
  waves 1 to 2 ft.

* WHERE...Northern Mobile Bay.

* WHEN...Until noon CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
735 
WHUS74 KMOB 201543
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
943 AM CST Tue Dec 20 2022

GMZ631-655-675-202345-
/O.CON.KMOB.SC.Y.0058.000000T0000Z-221220T1800Z/
/O.CON.KMOB.GL.W.0010.221220T1800Z-221221T0600Z/
/O.CON.KMOB.SC.Y.0060.221221T0600Z-221221T1800Z/
Southern Mobile Bay-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
943 AM CST Tue Dec 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST WEDNESDAY...

* WHAT...For the Gale Warning, northeast winds increasing to 20 
  to 30 kt with gusts up to 40 kt and seas 5 to 8 ft expected. 
  Waves 1 to 3 feet over southern Mobile Bay. For the first 
  Small Craft Advisory, east winds increasing to 20 to 25 kt with 
  gusts up to 30 kt and seas 5 to 7 ft. Waves 1 to 3 feet over 
  southern Mobile Bay. For the second Small Craft Advisory, 
  northeast winds 15 to 25 kt with gusts up to 35 kt and seas 
  6 to 9 ft expected. Waves 1 to 3 feet over southern Mobile Bay.

* WHERE...Southern Mobile Bay, Coastal waters from Okaloosa 
  Walton County Line FL to Pensacola FL out 20 NM and Waters 
  from Okaloosa Walton County Line FL to Pensacola FL from 20 to 
  60 NM.

* WHEN...For the Gale Warning, until midnight CST tonight. For 
  the Small Craft Advisory, until noon CST today. For the Small 
  Craft Advisory, from midnight tonight to noon CST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ632-202345-
/O.CON.KMOB.SC.Y.0059.000000T0000Z-221220T1800Z/
/O.CON.KMOB.GL.W.0010.221220T1800Z-221221T0600Z/
/O.CON.KMOB.SC.Y.0060.221221T0600Z-221221T1800Z/
Mississippi Sound-
943 AM CST Tue Dec 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST WEDNESDAY...

* WHAT...For the Gale Warning, northeast winds 20 to 25 kt with 
  frequent gusts up to 35 kt and waves 1 to 3 ft expected. For 
  the first Small Craft Advisory, east winds becoming northeast 
  15 to 20 kt with gusts up to 25 kt and waves 1 to 3 ft. For the 
  second Small Craft Advisory, northeast winds 15 to 20 kt with 
  gusts up to 30 kt and waves 1 to 3 ft expected.

* WHERE...Mississippi Sound.

* WHEN...For the Gale Warning, until midnight CST tonight. For 
  the Small Craft Advisory, until noon CST today. For the Small 
  Craft Advisory, from midnight tonight to noon CST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ650-670-202345-
/O.CON.KMOB.GL.W.0009.000000T0000Z-221221T0600Z/
/O.CON.KMOB.SC.Y.0059.221221T0600Z-221221T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
943 AM CST Tue Dec 20 2022

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST WEDNESDAY...

* WHAT...For the Gale Warning, east winds becoming northeast 20 
  to 30 kt with gusts up to 40 kt and seas 5 to 8 ft. For the 
  Small Craft Advisory, northeast winds 20 to 25 kt with gusts 
  up to 35 kt and seas 5 to 8 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM and Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM.

* WHEN...For the Gale Warning, until midnight CST tonight. For 
  the Small Craft Advisory, from midnight tonight to noon CST 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ630-202345-
/O.CON.KMOB.SC.Y.0058.000000T0000Z-221221T1800Z/
Northern Mobile Bay-
943 AM CST Tue Dec 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* WHAT...East to northeast winds 15 to 20 kt with gusts up to 
  30 kt and waves 1 to 2 ft.

* WHERE...Northern Mobile Bay.

* WHEN...Until noon CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ633>636-202345-
/O.CON.KMOB.SC.Y.0059.221220T1800Z-221221T0600Z/
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
943 AM CST Tue Dec 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and 
  waves 1 to 2 ft expected.

* WHERE...Perdido Bay, Pensacola Bay System, Western 
  Choctawhatchee Bay and Eastern Choctawhatchee Bay.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
177 
WHUS74 KMOB 202146
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
346 PM CST Tue Dec 20 2022

GMZ631-632-210600-
/O.CON.KMOB.GL.W.0010.000000T0000Z-221221T0600Z/
/O.CON.KMOB.SC.Y.0060.221221T0600Z-221221T1800Z/
Southern Mobile Bay-Mississippi Sound-
346 PM CST Tue Dec 20 2022

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST WEDNESDAY...

* WHAT...For the Gale Warning, northeast winds 20 to 30 kt with 
  gusts up to 40 kt and waves 1 to 3 ft. For the Small Craft 
  Advisory, northeast winds 15 to 20 kt with gusts up to 30 kt 
  and waves 1 to 3 ft expected.

* WHERE...Southern Mobile Bay and Mississippi Sound.

* WHEN...For the Gale Warning, until midnight CST tonight. For 
  the Small Craft Advisory, from midnight tonight to noon CST 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ650-670-210600-
/O.CON.KMOB.GL.W.0009.000000T0000Z-221221T0600Z/
/O.EXT.KMOB.SC.Y.0059.221221T0600Z-221222T0000Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
346 PM CST Tue Dec 20 2022

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST WEDNESDAY...

* WHAT...For the Gale Warning, northeast winds 25 to 30 kt with 
  gusts up to 40 kt and seas 6 to 9 ft. For the Small Craft 
  Advisory, northeast winds 15 to 25 kt with gusts up to 35 kt 
  and seas 5 to 8 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM and Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM.

* WHEN...For the Gale Warning, until midnight CST tonight. For 
  the Small Craft Advisory, from midnight tonight to 6 PM CST 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ655-675-210600-
/O.CON.KMOB.GL.W.0010.000000T0000Z-221221T0600Z/
/O.EXT.KMOB.SC.Y.0060.221221T0600Z-221222T0000Z/
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
346 PM CST Tue Dec 20 2022

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST WEDNESDAY...

* WHAT...For the Gale Warning, northeast winds 25 to 30 kt with 
  gusts up to 40 kt and seas 6 to 9 ft. For the Small Craft 
  Advisory, northeast winds 15 to 25 kt with gusts up to 35 kt 
  and seas 5 to 8 ft expected.

* WHERE...Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...For the Gale Warning, until midnight CST tonight. For 
  the Small Craft Advisory, from midnight tonight to 6 PM CST 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ630-210600-
/O.CON.KMOB.SC.Y.0058.000000T0000Z-221221T1800Z/
Northern Mobile Bay-
346 PM CST Tue Dec 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and 
  waves 1 to 2 ft.

* WHERE...Northern Mobile Bay.

* WHEN...Until noon CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ633>636-210600-
/O.CON.KMOB.SC.Y.0059.000000T0000Z-221221T0600Z/
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
346 PM CST Tue Dec 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 35 kt and 
  waves 1 to 2 ft.

* WHERE...Perdido Bay, Pensacola Bay System, Western 
  Choctawhatchee Bay and Eastern Choctawhatchee Bay.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this gale warning went out at Dec 19, 10:54 PM CST, 5 hours 18 minutes earlier.

Area forecast discussion, Dec 19, 10:54 PM CST, 5 hours 18 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1054 PM CST Mon Dec 19 2022

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 1054 PM CST Mon Dec 19 2022
Scattered to numerous showers with perhaps an isolated
thunderstorm or two are expected through tonight and the day
Tuesday. VFR conditions will gradually deteriorate to MVFR and
ultimately IFR ceilings by Tuesday morning, persisting through
the day. While winds remain relatively light around 10kts inland
out of the northeast, winds across coastal counties may become
breezy at 15 to 20kts gusting to 30kts out of the northeast at
times by late Tuesday morning into the afternoon. MM/25

&&

.PREV DISCUSSION... /issued 529 PM CST Mon Dec 19 2022/

..New AVIATION...

AVIATION...
(00Z TAFS)
Issued at 524 PM CST Mon Dec 19 2022
Scattered to numerous showers with perhaps an isolated
thunderstorm or two are expected through tonight and the day
Tuesday. VFR conditions will gradually deteriorate to MVFR and IFR
ceilings by Tuesday morning, persisting through the day. While
winds remain relatively light around 10kts inland out of the
northeast, winds across coastal counties may become breezy at 15
to 20kts gusting to 30kts out of the northeast at times by late
Tuesday morning into the afternoon. MM/25

PREV DISCUSSION... /issued 411 PM CST Mon Dec 19 2022/

.ONE OF THE COLDEST AIR MASSES FOR THIS TIME OF THE YEAR SINCE
1989 POISED TO MOVE INTO THE REGION LATE THIS WEEK...

.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Tuesday)
Issued at 411 PM CST Mon Dec 19 2022

An upper level trough over the south central US will
move east through the period, and over the forecast area late
Tuesday afternoon and evening. Increasing ascent ahead of this
feature combined with a gradual increase in moisture is contributing
to the light to moderate rain showers that are currently ongoing
over southeast Mississippi and southwest Alabama this afternoon.
While temperatures are above freezing, sounding are supportive of a
few instances of sleet pellets mixing with the rain over parts of
southeast Mississippi and southwest/south central Alabama as the
precipitation moves in this evening. However, no impacts are expected
at this time and the potential for this sleet/rain mix should
decrease later this evening as some warmer air aloft moves in.

A surface low off the coast of Texas will slide east along the
northern Gulf tonight, allowing for more better deep layer moisture
to overspread the area. Rain chances will therefore continue to
spread east through the evening and especially overnight as coverage
becomes more widespread. Lows overnight will be a little warmer than
the last few nights due to the increased cloud cover with lows
ranging from the upper 30s inland to the middle and upper 40s along
the coast. On Tuesday, the surface low pressure will be positioned
out over the northern Gulf, and generally south of the local marine
zones. Rain chances will remain elevated through Tuesday as a result
of increased upper divergence and moisture associated with the
surface low. The best precipitation accumulations are expected to be
around 1-1.5 inches in areas along and west of the I-65 corridor. A
few rumbles of thunder may also be possible, but these should
generally remain confined to coastal areas and the offshore waters
where the best MUCAPE will be in place. In addition to the rain,
areas along the immediate coast will likely see breezy conditions on
Tuesday with northeasterly winds around 20 mph due to an increased
pressure gradient. Rain chances will begin to taper off from the
northwest to southeast late Tuesday afternoon and especially into
the evening hours as the upper trough moves east of the area. Winds
will also begin to ease in the evening as the surface low dives
southeast over the Gulf waters. Highs on Tuesday range from the
upper 40s to the upper 50s. The rip current risk will increase to a
moderate tonight and high by Tuesday morning as swell increases. /14

SHORT TERM...
(Tuesday night through Thursday night)
Issued at 411 PM CST Mon Dec 19 2022

On Tuesday evening, rain chances will quickly be tapering off
from west to east across our area as the upper level shortwave
ejects out to the east of the area. This will leave nearly zonal
upper level flow across our area during the day on Wednesday, but
by Wednesday night flow aloft briefly becomes more southwesterly
in advance of the next major shortwave and longwave trough that
will be amplifying over the Central Plains. Shortwave energy
ejecting east from the base of the large upper trough will move
across our area during the day on Thursday, aiding in the development
of a surface low pressure area over the north central Gulf of
Mexico beginning late Wednesday night and continuing into Thursday.

This surface low pressure system over the north-central Gulf should
move east just to the south of our area during the day on Thursday,
as a very strong arctic cold front begins to approach our area
from the west. A strong overrunning pattern sets up on Thursday to
the north of the low pressure, resulting in a period of persistent
rainfall, and maybe a few heavier showers, Thursday into Thursday
evening. By late evening, and especially through the overnight
hours into early Friday morning the arctic front will be moving
east across our area with very cold and quickly drying air moving
into the region. Models continue to be in fairly good agreement
with the moisture and precipitation moving east and ending from
west to east across the area, just in advance of the windshift
and arrival of the colder air. As such, for now we continue with
the forecast of NO wintry precipitation for our area.

Temperatures Tuesday and Wednesday nights will be primarily in the
40s, and daytime highs will be mild, mainly in the 50s on
Wednesday (maybe a few lower 60s coastal) and then mainly in the
60s on Thursday (with a few upper 50s north of Highway 84 and
perhaps some lower 70s along the immediate coast). MUCH colder
air begins to quickly spread into the area from northwest to
southeast late Thursday night. Toward sunrise Friday morning,
temperatures will likely have dropped to below 20 degrees over the
northwestern third of our forecast area (most likely along and
north of a line from roughly Beaumont, to Chatom, to Grove Hill,
Camden). Temperatures in the 20s will likely make it as far south
as Mobile/Baldwin counties and then up along the I-65 corridor of
south central AL. So, a hard freeze is likely for those areas by
very late Thursday night, but durations will be relatively short
as the colder air will just be moving in. But the very cold air
and extreme cold will be in place for several more days thereafter
and protective plans should be in place. /12

LONG TERM...
(Friday through Monday)
Issued at 411 PM CST Mon Dec 19 2022

Friday will be the first of two or three very cold days. High
temperatures on Friday in the same general area mentioned above
(roughly along and north of a line from Beaumont, to Chatom, to
Grove Hill, Camden and over toward Highland Home) are currently
forecast to be in the lower 30s, but many areas will likely
struggle to make it above the freezing mark. Elsewhere across the
area, highs in the mid to upper 30s are expected, with some highs
in the lower 40s along the immediate coast. In fact, the high
temperatures on Friday, will be among the top 5 coldest daytime
max temperatures for that date (the 23rd) ever for some areas. A
few examples follow:

*Mobile area's forecast high on Friday, 38 degrees, 3rd coldest
 ever.
*Pensacola are forecast high on Friday, 43 degrees, Ties for 3rd
 coldest ever.
*Evergreen forecast high on Friday, 35 degrees, 2nd coldest ever.
*Waynesboro forecast high on Friday, 30 degrees, ties for 2nd
 coldest ever.

A more prolonged hard freeze is anticipated across essentially the
entire forecast area on Friday night. Basically looking at teens
for all areas along and north of the I-10 corridor, with low to
mid 20s southward down to the coast. A Hard Freeze Warning will be
required. As stated in the headline, this will be one of the
coldest air masses for this time of the year since 1989, but for
now we are not expecting any record lows to be broken. Back in
1989, low temperatures associated with that arctic outbreak were
generally in the low teen and single digits, so we should not be
breaking any records with regard to low temperatures.

On Saturday, high temps wont rebound much, remaining in the 30s
for inland locations and lower 40s along the coast. A hard freeze
is again anticipated over the northern portions of our forecast
area for both Saturday and Sunday nights, with temps falling into
the upper teens to lower 20s over inland areas each night, with
upper 20s and around 30 all the way south to the coast. Daytime
highs will be slowly moderating however, with highs on Sunday
(Christmas Day) ranging from the mid 30s northern counties to the
low and mid 40s down closer to and along the coast. By Monday
highs should be in the mid and upper 40s for most locations, but
some lower 50s along the coast.

Toward the end of the week and into the Christmas weekend we will
be looking a number of hazards across the area. Hard Freeze
Warnings, Wind Chill Advisories and Wind Advisories will all be
likely, along with the associated hazards, and preparations should
be being made now. /12

MARINE...
Issued at 411 PM CST Mon Dec 19 2022

A moderate easterly flow will become strong tonight as a surface
low approaches from the west. A Small Craft Advisory remains in
effect for the Mississippi Sound, southern Mobile Bay, and the
offshore waters through Wednesday morning with Small Craft
Exercise Caution conditions over the remaining nearshore bays. The
strong flow with then turn northeasterly Tuesday afternoon as the
low moves across the northern Gulf. Winds and seas are expected
to subside briefly by midweek. Although, winds rapidly increase
again Thursday night, likely to gale force, behind a powerful
arctic front that pushes through the marine zones. Gale conditions
are likely and we will continue to monitor the need for a Gale
watches/warnings Thursday night into Friday. /14

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      43  55  44  60  49  67  25  38 /  80  90  20   0  30  50  30  10
Pensacola   47  59  46  61  52  70  31  43 /  80  90  40  10  30  50  40  10
Destin      51  61  49  63  54  71  37  50 /  80  90  50  10  30  60  50  10
Evergreen   39  52  39  58  45  64  25  35 /  80  80  30  10  20  50  40  10
Waynesboro  37  47  39  54  44  60  17  30 /  90  80  10   0  20  50  40  10
Camden      38  49  39  54  45  60  17  32 /  90  80  20  10  20  50  50  10
Crestview   44  54  42  58  47  67  30  41 /  80  90  40  10  20  60  40  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from 6 AM CST Tuesday through late
     Wednesday night for ALZ265-266.

FL...High Rip Current Risk from 6 AM CST Tuesday through late
     Wednesday night for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 6 AM CST Tuesday for GMZ630.

     Small Craft Advisory until noon CST Wednesday for GMZ631-655-675.

     Gale Warning until 6 AM CST Tuesday for GMZ632-650-670.

     Small Craft Advisory from 6 AM Tuesday to noon CST Wednesday for
     GMZ632-650-670.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 8:21 PM CSTGale WarningMOB28 hr
Dec 19, 8:21 PM CSTSmall Craft AdvisoryMOB40 hr
Dec 20, 4:12 AM CSTSmall Craft AdvisoryMOB32 hr
Dec 20, 2:56 PM CSTSpecial Weather StatementMOBOkaloosa34 min

Nearby

Gale Warnings in Alabama, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.